Leukemia Home > Tasigna Overdose
If you have taken too much Tasigna (nilotinib), you may experience problems like vomiting, drowsiness, or abnormally low white blood cell counts. The specific symptoms, however, will depend on how much was taken and whether it was combined with other medications. Treatment options for this type of overdose may include pumping the stomach, administering activated charcoal, and providing supportive care.
Can You Take Too Much Tasigna?Tasigna® (nilotinib) is a prescription medication approved to treat certain types of leukemia. As with any medicine, it is possible to take too much Tasigna.
The specific effects of an overdose can vary, depending on a number of factors, including the Tasigna dosage and whether it was taken with any other medications or substances.
Effects of a Tasigna OverdoseBased on a report of an overdose with Tasigna, possible overdose symptoms may include the following:
- Abnormally low white blood cell counts (neutropenia), which could cause infections
Treatment OptionsThe treatment for a Tasigna overdose may vary. If the overdose was recent, it is possible that the healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care for a Tasigna overdose may include close monitoring of blood cell counts, as well as intravenous (IV) fluids if severe vomiting occurs.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.